Arkansas, 2009

Tornadoes and Flash Flooding in Arkansas, May 5 to 7, 2009

May 5 to 7, 2009 · NWS LZK · 60 events in 24 counties and zones

Unstable air, fronts meandering in the state, and areas of low pressure aloft contributed to severe weather, including a few tornadoes. At Arkansas Post (Arkansas County), the rain contributed to making it the wettest May ever recorded.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$7.3 million
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Unstable air, fronts meandering in the state, and areas of low pressure aloft contributed to severe weather, including a few tornadoes.

At Arkansas Post (Arkansas County), the rain contributed to making it the wettest May ever recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 11:48 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, May 4, 11:48 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 AM CDT TUE MAY 5 2009

.AVIATION...
SCTD SHRA/TSRA WL CONT TO AFFECT PARTS OF SERN AR FOR A FEW MORE
HRS AS UPR LVL SHRTWV TRACKS EWD. AREAS OF FOG AND LOW CLOUDS WL
CONT TO DVLP THRU THE MRNG HRS...WITH MVFR/IFR CONDS PREVAILING.
A FEW LOCATIONS WL SEE LIFR CONDS TOWARD SUNRISE. CONDS WL IMPROVE
BY MID TO LATE MRNG...WITH VFR CONDS PREVAILING. NEXT UPR LVL SYS
WL BRING INCRSG CHCS OF CONVECTION LATE THIS AFTN AND EVENING. /44/
&&

.PREV DISCUSSION... /ISSUED 911 PM CDT MON MAY 4 2009/

UPDATE...
A SHORT WAVE CONTINUES TO MOVE ACROSS ARKANSAS THIS EVENING. SHOWERS
AND A FEW THUNDERSTORMS CONTINUE TO BE ASSOCIATED WITH THIS SYSTEM.
EXPECT THUNDERSTORMS TO DISSIPATE AFTER MIDNIGHT BUT SHOWERS WILL
CONTINUE. RAISED POPS ACROSS THE AREA. POPS WILL DECREASE WEST TO
EAST AFTER MIDNIGHT. PATCHY FOG IS STILL EXPECTED DURING THE EARLY
MORNING HOURS WITH LOW LEVEL MOISTURE IN PLACE WITH LIGHT WINDS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 4, 5:45 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT MON MAY 4 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK WEATHER SYSTEM WILL MOVE ACROSS THE STATE THIS EVENING
BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NATURAL
STATE. NO SEVERE WEATHER AND ONLY LIGHT RAIN IS EXPECTED WITH THIS
SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL SYSTEM THAT BROUGHT THE SEVERE WEATHER AND FLOODING
RAINS TO THE NATURAL STATE THIS PAST WEEKEND IS CURRENTLY LOCATED
OVER SOUTH CENTRAL LOUISIANA. THIS BOUNDARY IS EXPECTED TO LIFT
TOWARDS THE NORTH AS A WARM FRONT BY LATE TUESDAY.

MEANWHILE...LOW PRESSURE IS EXPECTED TO DEVELOP ON THIS BOUNDARY AND
TRACK ACROSS THE CENTRAL PART OF THE STATE BRINING PRECIPITATION
CHANCES BACK TO THE AREA LATE TUESDAY THROUGH WEDNESDAY AFTERNOON.
WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...LOCALLY HEAVY RAIN WILL
BE POSSIBLE ONCE AGAIN.

SEVERAL INCHES OF RAIN WILL BE POSSIBLE ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE STATE. WITH THE GROUND REMAINING SATURATED
FROM PREVIOUS HEAVY RAINS...FLASH FLOODING CONCERNS REMAIN
HEIGHTENED ACROSS THE AREA

UNSETTLED WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEK...AS THIS
FRONT WILL MEANDER AROUND THE STATE FOR SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, May 4, 7:32 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
832 PM CDT MON MAY 4 2009

ARZ053>055-062-050200-
CLARK-DALLAS-GRANT-HOT SPRING-
832 PM CDT MON MAY 4 2009

...SIGNIFICANT WEATHER ALERT FOR CLARK...DALLAS...GRANT AND HOT
SPRING COUNTIES UNTIL 900 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEGRAY LAKE...MOVING EAST AT 40 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE CADDO VALLEY...FRIENDSHIP AND
LEOLA.

56

The radar

The Little Rock radar (KLZK), 109 km away, was scanning. The volume nearest the first event began at 07:31 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 20 flash flood, 15 hail, 2 tornado, 1 lightning. Local standard time, as filed.

Hail, Clark

When
May 5, 1:30 AM CST
Where
Clark County, Arkadelphia
Measured
0.88 in hail
Reported by
Public
Coordinates
34.120, -93.070

Thunderstorm Wind, Garland

When
May 5, 10:45 AM CST
Where
Garland County, 3.52 mi NW of Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.550, -93.380

Trees were down across the area.

Hail, Clark

When
May 5, 5:15 PM CST
Where
Clark County, 1 mi NE of Okolona
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.010, -93.318

Hail, Clark

When
May 5, 5:30 PM CST
Where
Clark County, Gurdon
Measured
0.75 in hail
Reported by
Public
Coordinates
33.920, -93.150

Hail, Scott

When
May 5, 8:55 PM CST
Where
Scott County, 5 mi E of Waldron
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.900, -93.992

Thunderstorm Wind, Yell

When
May 5, 8:55 PM CST
Where
Yell County, Plainview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.980, -93.300

A tree was down in the area.

Hail, Yell

When
May 5, 9:30 PM CST
Where
Yell County, Ola
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.030, -93.220

Thunderstorm Wind, Hot Spring

When
May 5, 9:35 PM CST
Where
Hot Spring County, Donaldson
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.230, -92.920

Trees were uprooted in the area.

Hail, Hot Spring

When
May 5, 9:50 PM CST
Where
Hot Spring County, Malvern
Measured
0.75 in hail
Reported by
Public
Coordinates
34.370, -92.800

Hail, Conway

When
May 5, 9:55 PM CST
Where
Conway County, Plumerville
Measured
1 in hail
Reported by
Public
Coordinates
35.170, -92.650

Quarter sized hail was two inches deep on the ground.

Hail, Perry

When
May 5, 10:00 PM CST
Where
Perry County, Adona
Measured
1 in hail
Reported by
Post Office
Coordinates
35.030, -92.920

Hail, Dallas

When
May 5, 10:05 PM CST
Where
Dallas County, Sparkman
Measured
0.75 in hail
Reported by
Public
Coordinates
33.920, -92.850

Hail, Grant

When
May 5, 10:30 PM CST
Where
Grant County, Sheridan
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.300, -92.400

Golf ball sized hail fell at the Sheriff's Office.

Thunderstorm Wind, Faulkner

When
May 5, 10:30 PM CST
Where
Faulkner County, Pickles Gap to Greenbrier
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
35.130, -92.400

Power lines were blown down.

Hail, Jefferson

When
May 5, 10:45 PM CST
Where
Jefferson County, 8 mi S of Redfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.314, -92.180

Thunderstorm Wind, Garland

When
May 5, 10:45 PM CST
Where
Garland County, 10 mi NNE of Lake Ouachita East to 1.15 mi W of Pearcy
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.754, -93.183

Trees and power lines were down across the area.

Thunderstorm Wind, Calhoun

When
May 5, 10:48 PM CST
Where
Calhoun County, 5.36 mi SSW of Harlow
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.680, -92.610

Numerous large trees were down outside of Thornton along U.S. Highway 79.

Thunderstorm Wind, Garland

When
May 5, 10:55 PM CST
Where
Garland County, 1.15 mi WNW of Hot Springs Village to 2.4 mi NNE of Hot Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
34.679, -93.017

Trees and power lines were down across the area.

Thunderstorm Wind, Dallas

When
May 5, 11:00 PM CST
Where
Dallas County, Fordyce
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.820, -92.420

Large limbs were down in the area.

Thunderstorm Wind, Cleveland

When
May 5, 11:25 PM CST
Where
Cleveland County, Kingsland
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.850, -92.300

Numerous trees were down in Kingsland along U.S. Highway 79.

Thunderstorm Wind, Jefferson

When
May 5, 11:25 PM CST
Where
Jefferson County, Altheimer
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
34.320, -91.870

Trees were blown down.

Thunderstorm Wind, Jefferson

When
May 5, 11:30 PM CST
Where
Jefferson County, Wabbaseka
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
34.350, -91.800

Trees were blown down.

Hail, Garland

When
May 5, 11:50 PM CST
Where
Garland County, Hot Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.500, -93.050

Thunderstorm Wind, Pulaski

When
May 5, 11:55 PM CST
Where
Pulaski County, 4 mi W of Little Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.730, -92.350

A tree was down at the intersection of University Avenue and Berkshire Drive.

Flash Flood, Perry

When
May 6, 12:15 AM CST to 2:00 AM CST
Where
Perry County, 0.98 mi NE of Wye to 1.79 mi NE of Pleasant Grove
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.958, -92.626

Flooding occurred across the county.

Flash Flood, Conway

When
May 6, 12:15 AM CST to 3:00 AM CST
Where
Conway County, Menifee
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.150, -92.570

Mill Island Road in Plumerville, Bell Mountain Road in Menifee, Portland Road in Plumerville, Cherokee Road in Morrilton, and Willow Bend Road in Morrilton were closed due to flooding.

Tornado, Arkansas

When
May 6, 12:19 AM CST to 12:27 AM CST
Where
Arkansas County, 1.27 mi NW of Immanuel to 2.9 mi WNW of Crocketts Bluff
Rating
EF0
Path length
4.39 mi
Path width
25 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.413, -91.335

A weak tornado knocked down a few trees.

Flash Flood, Garland

When
May 6, 12:21 AM CST to 3:00 AM CST
Where
Garland County, 3.06 mi SE of May to 13.71 mi NNE of Whittington
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
34.371, -93.029

A car was washed away at a low water bridge on Arkansas Highway 298. A tributary washed over the road on Shady Grove Road. Traffic lanes on Highway 70 west of Hot Springs had to be closed due to water. Malvern Avenue had to be closed when a creek overflowed. Fresno Road and Lago Drive were washed away. Flooding occurred on Park Avenue, Central Avenue, and Bathhouse Row in Hot Springs. The Gulpha Creek Bridge in Hot Springs flooded, as well.

Flash Flood, Saline

When
May 6, 12:30 AM CST to 3:00 AM CST
Where
Saline County, 1.37 mi NE of Bland to 1.31 mi NE of Bland
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.694, -92.662

Davenport Street was closed due to flooding.

Thunderstorm Wind, Jefferson

When
May 6, 12:50 AM CST
Where
Jefferson County, 5 mi NW of White Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.321, -92.162

A tree was down on Arkansas Highway 104.

Hail, Hot Spring

When
May 6, 1:00 AM CST
Where
Hot Spring County, Malvern
Measured
1 in hail
Reported by
Public
Coordinates
34.370, -92.800

Flash Flood, Hot Spring

When
May 6, 1:00 AM CST to 3:00 AM CST
Where
Hot Spring County, Glen Rose to 1.73 mi ESE of Jones Mill
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.460, -92.730

Two families had to be evacuated due to high water in the Glen Rose area. U.S. Highway 270 was blocked because of water over the road near Magnet Cove.

Flash Flood, Saline

When
May 6, 1:00 AM CST to 3:00 AM CST
Where
Saline County, 0.6 mi SSW of Reform to 5.67 mi ESE of Nance
Cause
Heavy Rain
Property damage
$850,000
Reported by
Newspaper
Coordinates
34.772, -92.835

Elliott Trail and Vance Road were closed due to flooding. Flooding occurred on Arkansas Highway 5 near Bryant. Numerous county roads and bridges suffered damage. About 20 homes were damaged. A few houses were damaged by flooding in Bryant and Shannon Hills.

Flash Flood, Pope

When
May 6, 1:00 AM CST to 3:00 AM CST
Where
Pope County, 0.81 mi WNW of Simpson to 1.79 mi NNW of North Dardanelle
Cause
Heavy Rain
Property damage
$185,000
Reported by
Newspaper
Coordinates
35.603, -93.144

A number of county roads were damaged by flooding, especially around Treat and Crow Mountain. Mount Zion Road was closed due to flooding.

Thunderstorm Wind, Arkansas

When
May 6, 1:20 AM CST to 1:30 AM CST
Where
Arkansas County, Stuttgart
Measured
70 kt (81 mph) estimated gust
Property damage
$1.5 million
Reported by
Emergency Manager
Coordinates
34.500, -91.550

Numerous large trees were down. Also, 30 to 40 homes were damaged by trees.

Hail, Clark

When
May 6, 1:33 AM CST
Where
Clark County, 1 mi N of Arkadelphia
Measured
0.88 in hail
Reported by
Public
Coordinates
34.135, -93.070

Thunderstorm Wind, Clark

When
May 6, 1:33 AM CST
Where
Clark County, Gurdon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
33.920, -93.150

A tree was down on Cherry Street.

Flash Flood, Monroe

When
May 6, 2:30 AM CST to 5:00 AM CST
Where
Monroe County, 1.49 mi NNW of Clarendon to 2.22 mi S of Jeffries
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.700, -91.310

Flooding occurred on Arkansas Highway 302.

Flash Flood, Monroe

When
May 6, 2:30 AM CST to 5:00 AM CST
Where
Monroe County, 0.62 mi ESE of Brinkley Meml Arpt to 2.07 mi SSE of Fargo
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.877, -91.160

West 3rd Street, Odom, Emmons, and East 1st Street were flooded. Lake Greenley Park was also flooded.

Flash Flood, Monroe

When
May 6, 2:30 AM CST to 5:00 AM CST
Where
Monroe County, 5 mi SE of Holly Grove to 2.08 mi SE of Holly Grove
Cause
Heavy Rain
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
34.549, -91.138

Houses were flooded along Arkansas Highway 146 roughly 5 miles southeast of Holly Grove.

Flash Flood, Clark

When
May 6, 3:00 AM CST to 6:00 AM CST
Where
Clark County, 1.03 mi NE of Caddo Vly to 2.05 mi ENE of Alpine
Cause
Heavy Rain
Property damage
$350,000
Reported by
Emergency Manager
Coordinates
34.191, -93.058

There were 14 homes and 5 businesses with flood damage. The North Eighth Street Bridge was closed due to flooding. A number of county roads suffered flood damage.

Flash Flood, Lonoke

When
May 6, 3:30 AM CST to 5:00 AM CST
Where
Lonoke County, 1.73 mi S of Old Austin to 0.3 mi NE of Parnell
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.955, -91.970

Dogwood Lane was flooded and impassible.

Lightning, Dallas

When
May 6, 3:30 AM CST
Where
Dallas County, Sparkman
Property damage
$5,000
Reported by
COOP Observer
Coordinates
33.920, -92.850

Lightning struck a house, damaging electronic and electrical items in the residence.

Tornado, Drew

When
May 6, 3:52 AM CST to 3:56 AM CST
Where
Drew County, 0.63 mi N of Rose Hill to 2.01 mi E of Rose Hill
Rating
EF1
Path length
2.11 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.679, -91.818

A tornado was embedded within a large bow echo (curving line of thunderstorms shaped like a backwards C). The tornado knocked down trees and power lines.

Thunderstorm Wind, Bradley

When
May 6, 3:55 AM CST
Where
Bradley County, 1 mi NW of Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
33.630, -92.082

A roof was blown off a house.

Thunderstorm Wind, Drew

When
May 6, 4:00 AM CST
Where
Drew County, 4 mi N of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.688, -91.800

Trees were down on Arkansas Highway 83 North.

Thunderstorm Wind, Bradley

When
May 6, 4:00 AM CST
Where
Bradley County, Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
33.620, -92.070

Trees were down across Warren. One tree fell on a house. A tree limb fell on a police car, causing damage.

Thunderstorm Wind, Drew

When
May 6, 4:00 AM CST to 4:10 AM CST
Where
Drew County, 0.9 mi SE of Rock Spgs to 2.45 mi SSW of Deane
Measured
70 kt (81 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$2.5 million
Reported by
Law Enforcement
Coordinates
33.761, -91.908

Trees were down on houses, vehicles, and power lines. Approximately 30 homes were damaged and three people were injured by the falling trees. Much of the roof was removed from an exhibition building at the Drew County Fairgrounds.

Thunderstorm Wind, Drew

When
May 6, 4:05 AM CST
Where
Drew County, 5 mi ESE of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.602, -91.720

Trees were down on Arkansas Highway 35 South.

Thunderstorm Wind, Drew

When
May 6, 4:10 AM CST
Where
Drew County, 5 mi E of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.630, -91.713

Trees were down on U.S. Highway 278 East.

Flash Flood, Grant

When
May 6, 6:00 AM CST to 10:00 AM CST
Where
Grant County, 0.64 mi SW of Tull to 1.05 mi WNW of Leola
Cause
Heavy Rain
Property damage
$600,000
Reported by
Emergency Manager
Coordinates
34.444, -92.578

A number of county roads and state highways across the area were flooded. Several businesses in Sheridan and a skating rink outside of town suffered flood damage.

Flash Flood, Pike

When
May 6, 6:05 AM CST to 6:30 AM CST
Where
Pike County, 1.98 mi NNW of Antoine to 2.47 mi NW of Antoine
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.057, -93.430

Arkansas Highway 26 west of Antoine was flooded.

Flash Flood, Lincoln

When
May 6, 7:00 AM CST to 10:30 AM CST
Where
Lincoln County, 1.41 mi NW of Star City to 1.87 mi E of Palmyra
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.966, -91.865

Flooding occurred across the county.

Flash Flood, Dallas

When
May 6, 7:00 AM CST to 10:30 AM CST
Where
Dallas County, 2.96 mi SSW of Willow to 1.64 mi W of Ouachita
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.092, -92.773

Flooding occurred across the county.

Flash Flood, Bradley

When
May 6, 8:30 AM CST to 11:00 AM CST
Where
Bradley County, 2.55 mi E of Mc Kinney to 0.46 mi E of Cross Rds
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
33.633, -92.126

Street flooding occurred in Warren.

Flash Flood, Jefferson

When
May 6, 9:00 AM CST to 10:00 AM CST
Where
Jefferson County, 1.12 mi NNW of Sulphur Spgs to 1.16 mi ENE of Noble Lake
Cause
Heavy Rain
Property damage
$450,000
Reported by
Emergency Manager
Coordinates
34.195, -92.138

Flooding occurred in the area. In Pine Bluff, eight homes on Hagan Drive as well as an apartment complex on 5th and S. Palm St. had damage due to flooding. Water also entered some homes in Wabbaseka and Altheimer.

Flash Flood, Ouachita

When
May 6, 10:00 AM CST to 11:00 AM CST
Where
Ouachita County, 3.89 mi E of Good Hope to 1.13 mi W of Liberty
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
33.624, -92.983

Arkansas Highway 7 and Ouachita roads 11, 76, 99 and 389 were closed due to flooding.

Thunderstorm Wind, Garland

When
May 6, 11:22 AM CST
Where
Garland County, Hot Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.500, -93.050

A tree was down on Hays Street in Hot Springs.

Hail, Arkansas

When
May 7, 3:45 PM CST
Where
Arkansas County, 1 mi NE of De Witt
Measured
1 in hail
Reported by
Public
Coordinates
34.310, -91.318

Flash Flood, Arkansas

When
May 7, 4:35 PM CST to 5:00 PM CST
Where
Arkansas County, 1.6 mi N of One Horse Store to 2.02 mi S of One Horse Store
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.243, -91.499

Flooding occurred on Arkansas Highway 276.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyThe tornado archive for Arkansas, 2009Warnings in Arkansas, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159556, 159572, 159557, 159558, 159559, 159575, 159560, 159585, 159561, 159562, 159563, 159564, 159565, 175981, 159566, 159591, 159593, 175946, 159586, 159592, 175978, 175977, 165561, 159582, 165308, 165547, 157862, 171894, 169320, 159589, 159567, 165686, 169321, 169351, 159583, 159568, 169338, 159548, 159550, 162980, and more.